Pediatric perampanel poisoning

Perampanel is an anticonvulsant that was initially approved in 2012 as adjunct therapy for patients 12  years and older with partial-onset seizures with or without secondarily generalized seizures [1]. It has since been approved as monotherapy for partial onset seizures and its use expanded to include pediatric patients 4 years and older [2]. It is a non-competitive alpha-amino-3-hydroxy-5-methyl -4-isoxazolepropionic acid (AMPA) glutamate receptor antagonist [1]. Currently, the published overdose information available involves only adults [3-7].
Source: The American Journal of Emergency Medicine - Category: Emergency Medicine Authors: Source Type: research

Related Links:

Abstract One characteristic of ethylene glycol overdose is a cardiopulmonary syndrome including hypertension and pulmonary edema with pathology indicating damage to the endothelium of heart, lung and brain vessels. The mechanism of the cardiopulmonary toxicity is unknown, but has been linked with accumulation of the metabolite calcium oxalate monohydrate (COM) in the endothelium. These studies have evaluated the hypothesis that COM or the oxalate ion produces endothelial damage in vitro and that damage is linked with induction of reactive oxygen species (ROS). In cultured human umbilical vein endothelial cells (HU...
Source: Cardiovascular Toxicology - Category: Cardiology Authors: Tags: Cardiovasc Toxicol Source Type: research
AIM: Deliberate self-poisoning or overdose is a common presentation to the paediatric emergency departments (ED) due to a lack of emergency access to child and adolescent mental health services. We overview medical and psychiatric assessment of overdoses i...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Adolescents Source Type: news
Abstract In August 2019, the Virginia Poison Center (VPC) and the Blue Ridge Poison Center (BRPC) were contacted concerning patients experiencing repeated episodes of marked hypoglycemia following ingestion of a male enhancement supplement tablet marketed as "V8" in convenience stores in central Virginia. Over the following 3 months, the Virginia Department of Agriculture and Consumer Services (VDACS) and the Virginia Department of Health (VDH) conducted an investigation and identified 17 patients meeting the case definition (severe hypoglycemia within 48 hours of consuming an over-the-counter male enhan...
Source: MMWR Morb Mortal Wkl... - Category: Epidemiology Authors: Tags: MMWR Morb Mortal Wkly Rep Source Type: research
Ambulance services have been urged to look at how suspected overdose and poisoning cases are prioritised after paramedics took 45 minutes to reach a woman with known mental health problems.
Source: HSJ - Category: UK Health Source Type: news
We report a case of a 19-year-old woman who ingested Digitalis purpurea leaves as a suicide attempt. She developed gastro-intestinal symptoms, loss of colour vision, cardiac conduction disturbances as well as an elevated serum potassium. Treatment was init...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Home and Consumer Product Safety Source Type: news
DISCUSSION: Hydroxychloroquine toxicity is rare but projected to increase in frequency given its selection as a potential modality to treat COVID-19 disease. It is important for clinicians to recognize the unique effects of hydroxychloroquine poisoning and initiate appropriate emergency maneuvers to improve the outcomes in these patients. PMID: 32514696 [PubMed - as supplied by publisher]
Source: Journal of Medical Toxicology - Category: Toxicology Authors: Tags: J Med Toxicol Source Type: research
In 2004, the US Food and Drug Administration (FDA) controversially issued a black box warning that antidepressants were associated with an increased risk of suicidal thoughts and behaviours in people aged under 18 years. In 2007, the warning was expanded to include young adults aged under 25 years. In 2005, the Australian Therapeutic Goods Administration responded to the FDA warning by requiring Product and Consumer Information leaflets to be updated to reflect the risk. However, there was considerable debate, and at times emotive backlash, in academic journals and the international media. Prominent US and Australian menta...
Source: Frontiers in Psychiatry - Category: Psychiatry Source Type: research
BACKGROUND: Intentional self-harm is a common cause of hospital presentations in New Zealand and across the world, and self-poisoning is the most common method of self-harm. Paracetamol (acetaminophen) is frequently used in impulsive intentional overdoses,...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Alcohol and Other Drugs Source Type: news
.
Source: Acta Clinica Belgica - Category: General Medicine Authors: Source Type: research
This article is republished from The Conversation under a Creative Commons license. Read the original article. The post Why More Must be Done to Fight Bogus COVID-19 Cure Claims appeared first on Inter Press Service.
Source: IPS Inter Press Service - Health - Category: International Medicine & Public Health Authors: Tags: Global Headlines Health Source Type: news
More News: Emergency Medicine | Overdose | Pediatrics | Poisoning